Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 5, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 12, 2012, 3:19 PM EDT for 18 counties in North Carolina. It took effect at Apr 13, 2012, 5:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:19 PM EDT (19:19 UTC)
- In effect from
- Apr 13, 2012, 5:00 AM EDT
- Expired
- Apr 13, 2012, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS72 KRAH 121919 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY FOR PORTIONS OF CENTRAL NORTH CAROLINA... .A COLD AIRMASS ALONG WITH MAINLY CLEAR SKIES AND CALM WINDS WILL RESULT IN AREAS OF FROST EARLY FRIDAY MORNING ACROSS THE ADVISORY AREA. NCZ021>024-038>040-073>077-083>086-088-089-131200- /O.NEW.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO... PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 319 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY. * LOCATION...INCLUDES A LARGE PORTION OF CENTRAL NORTH CAROLINA MAINLY SOUTH AND WEST OF THE RALEIGH/DURHAM AREA. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...5 AM TO 8 AM EDT FRIDAY * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NP
3 follow-up statements
161 WWUS72 KRAH 130058 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 858 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY MORNING FOR PORTIONS OF CENTRAL NORTH CAROLINA... .A COLD DRY AIRMASS COMBINED WITH CLEAR SKIES AND CALM WINDS WILL ALLOW FROST TO DEVELOP FOR SEVERAL HOURS PRIOR TO SUNRISE FRIDAY MORNING. NCZ021>024-038>040-073>077-083>086-088-089-131200- /O.CON.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO... PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 858 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY... * LOCATION...A LARGE PORTION OF CENTRAL NORTH CAROLINA... PRIMARILY SOUTH AND WEST OF THE TRIANGLE. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...5 AM TO 8 AM FRIDAY MORNING. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
245 WWUS72 KRAH 130812 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT THIS MORNING FOR PORTIONS OF CENTRAL NORTH CAROLINA... .A COLD DRY AIRMASS COMBINED WITH MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW FROST TO DEVELOP FOR SEVERAL HOURS PRIOR TO SUNRISE FRIDAY MORNING. NCZ021>024-038>040-073>077-083>086-088-089-131200- /O.CON.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO... PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 412 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...A LARGE PORTION OF CENTRAL NORTH CAROLINA... PRIMARILY SOUTH AND WEST OF THE TRIANGLE. * TEMPERATURES...IN THE MID TO UPPER 30S. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
161 WWUS72 KRAH 131206 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 806 AM EDT FRI APR 13 2012 ...THE FROST ADVISORY HAS EXPIRED... .ANY LINGERING TEMPERATURES IN THE LOWER 30S WILL BE CLIMBING RAPIDLY INTO THE 40S THIS MORNING. NCZ021>024-038>040-073>077-083>086-088-089-131315- /O.EXP.KRAH.FR.Y.0005.000000T0000Z-120413T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO... PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 806 AM EDT FRI APR 13 2012 ...FROST ADVISORY HAS EXPIRED... ANY LINGERING TEMPERATURES IN THE LOWER 30S WILL BE CLIMBING RAPIDLY INTO THE 40S THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:10 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 12, 3:10 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU APR 12 2012 .SYNOPSIS... COLD HIGH PRESSURE WILL BUILD SOUTHEASTWARD OVER THE AREA THROUGH FRIDAY...BEFORE SHIFTING EAST OF THE AREA FRIDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 310 PM THURSDAY... THE COOL HIGH PRESSURE WHICH HAS BEEN THE FOCUS OF OUR RECENT FORECASTS WILL CONTINUE TO SHIFT EAST TONIGHT AND BECOME CENTERED OVER THE MID ATLANTIC AND CAROLINAS BY EARLY FRIDAY. GIVEN THE COOL AIRMASS WITH THIS HIGH AND A WEAK PRES GRADIENT WITH THE HIGH BECOMING CENTERED OVER OUR REGION...THE MAIN CONCERN TONIGHT IS ONCE AGAIN LOW TEMPS AND FROST POTENTIAL. GUIDANCE IS IN GOOD AGREEMENT THAT LOW TEMPS TONIGHT SHOULD BE ABOUT 3-5 DEGREES WARMER THAN LAST NIGHT. GUIDANCE IS ALSO IN GOOD AGREEMENT THAT DEWPOINTS WILL GENERALLY BE A FEW DEGREES EITHER SIDE OF 32F FOR NEARLY ALL CENTRAL NC SITES. UNDER CLEAR SKIES AND CALM WINDS...FROST IS ONCE AGAIN A CONCERN EVEN WITH OUR FORECAST SHOWING TEMPS BOTTOMING OUT IN THE 34-38 DEG RANGE. HOWEVER...A WELL-DEFINED SHORT WAVE TROUGH CURRENTLY DIVING SOUTHEASTWARD ACROSS THE GREAT LAKES IS PROGGED TO MOVE ACROSS CENTRAL AND EASTERN NC BETWEEN 12Z-18Z FRI. BOTH NAM AND GFS SUGGEST MID LEVEL CLOUDS ASSOCIATED WITH THIS WAVE WILL MOVE ACROSS OUR EAST AND NORTHEAST ZONES BETWEEN 09Z-15Z...WITH THE NAM MORE AGGRESSIVE WITH MORE EXTENSIVE CLOUD COVERAGE. THIS OF COURSE WOULD GREATLY LIMIT THE FROST POTENTIAL IN THAT AREA. SO HAVING SAID THIS...BASED ON ANTICIPATED CLOUD COVERAGE LATE TONIGHT WE'VE DECIDED TO ISSUE A FROST ADVISORY FOR 09Z-12Z TONIGHT FOR OUR WESTERN AND SOUTHERN ZONES WITH AREAS OF FROST EXPECTED... AND LEFT OUR ZONES FROM DURHAM TO WAYNE COUNTY-NORTHWARD OUT OF THE ADVISORY. ALTHOUGH ITS WORTH NOTING THAT EVEN FOR THE ZONES NOT IN THE ADVISORY...WE STILL CAN'T RULE OUT A FEW ISOLATED PATCHES OF FROST IN THE COLDER MICROCLIMATES. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AS OF 310 PM THURSDAY... FRIDAY AND FRIDAY NIGHT: HIGH PRESSURE AND A DRY AIRMASS WILL CONTINUE TO DOMINATE OUR WEATHER. ASIDE FROM SCATTERED MID LEVEL CLOUDS THAT THE NAM FORECAST SOUNDINGS ARE SUGGESTING...SKIES SHOULD BE MOSTLY SUNNY DURING THE DAY AND MOSTLY CLEAR FRI NIGHT ALONG WITH LIGHT SFC WINDS. THICKNESSES PROGGED TO CONTINUE TO GRADUALLY RISE...WITH DAYTIME TEMPS MODERATING CLOSER TO NORMAL. HIGHS GENERALLY IN THE UPPER 60S TO NEAR 70 ON FRIDAY. GIVEN THE LINGERING DRY AIRMASS...TEMPS FRIDAY NIGHT WILL REMAIN RATHER CHILLY WITH LOWS SATURDAY MORNING IN THE UPPER 30S TO LOWER 40S...STILL ABOUT 5-8 DEGREES BELOW NORMAL. SATURDAY: THE SFC HIGH WILL SHIFT OFFSHORE AND A MID/UPR RIDGE WILL BUILD OVER THE SOUTHEAST WITH STRONG MID LEVEL WARMING AND DRYING INDICATED BY A 24HR TEMP CHANGE OF +10 DEGREES OR MORE BETWEEN H8-H6. THIS PATTERN WILL INITIATE A STRONG WARMING TREND THAT WILL LAST INTO EARLY NEXT WEEK. DESPITE THE AFOREMENTIONED MIDLEVEL WARMING AND DRYING...WE MAY SEE A FAIR AMOUNT OF HIGH CLOUDS AS UPPER MOISTURE FROM THE WEST SPILLS OVERTOP OF THE MIDLEVEL RIDGE...SOMEWHAT LIMITING WHAT WOULD OTHERWISE BE ABUNDANT SUNSHINE. THICKNESSES AND FORECAST SOUNDINGS SUPPORT HIGHS SATURDAY IN THE LOW-MID 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 310 PM THURSDAY... THE UPPER AIR PATTERN DURING THE EXTENDED RANGE FEATURES AN AMPLIFYING RIDGE OVER THE SOUTHEASTERN STATES WITH A PROGRESSIVE AND LIFTING TROUGH ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS. THE MODEST UPPER LEVEL RIDGE LOCATED OVER THE NORTH GULF OF MEXICO ON SATURDAY EVENING SHIFTS EAST WITH THE RIDGE AXIS REACHING THE EASTERN CAROLINAS BY MONDAY AND THEN WELL OFFSHORE ON TUESDAY. SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN CAROLINAS SATURDAY AFTERNOON SHIFTS OFFSHORE AND REMAINS IN PLACE THROUGH LATE TUESDAY. THIS RESULTS IN A SIGNIFICANT WARMING TREND WITH INCREASING 1000-850 THICKNESS VALUES. LATE AFTERNOON LOW LEVEL THICKNESS VALUES RANGE BETWEEN 1390-1405M ON MONDAY AND TUESDAY WHICH SUPPORTS HIGHS WELL INTO THE LOWER AND MID 80S. THE BROAD SOUTH TO SOUTHWEST LOW LEVEL FLOW RESULTS IN INCREASING LOW LEVEL MOISTURE AND ALLOWS NIGHTTIME LOWS TO MODIFY AND RANGE IN THE MID 50S TO AROUND 60. NWP GUIDANCE IS IN FAIRLY GOOD AGREEMENT IN BRINGING THE CENTRAL US TROUGH EASTWARD TOWARD THE APPALACHIANS ON TUESDAY AND THEN ACROSS CENTRAL NC LATE WEDNESDAY/THURSDAY. THE TIMING OF THE PASSAGE OF THE ASSOCIATED COLD FRONT VARIES FROM THE FASTER 00Z/12 ECMWF TO THE SLOWER 12Z/12 GFS. WHILE THE MID LEVEL TROUGH IS ELONGATED AND SHEARING SOMEWHAT...BOTH THE ECMWF AND GFS SUGGEST A SHORT WAVE WILL MOVE THROUGH THE BASE OF THE TROUGH WHICH MAY BE SUFFICIENT TO INITIATE A WEAK SFC WAVE ALONG THE FRONT. THE TIMING OF THE SFC FRONT WILL PLAY AN IMPORTANT ROLE IN THE AMOUNT OF INSTABILITY AND POTENTIAL FOR THUNDERSTORMS. AT THIS TIME IT APPEARS THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT THE INCLUSION OF THUNDERSTORMS IN THE FORECAST. WILL NEED TO MONITOR THIS SYSTEM FOR THE POTENTIAL FOR STRONG STORMS GIVEN THE STRENGTH OF THE MID LEVEL TROUGH AND THE LIKELIHOOD OF INSTABILITY. HAVE ADJUSTED POPS UPWARD FOR WEDNESDAY INTO THE LOW CHANCE RANGE GIVEN THE CONSISTENCY AMONG THE EXTENDED RANGE GUIDANCE. WITH THE INCREASE IN CLOUDS AND POTENTIAL FOR PRECIPITATION...MAX TEMPS ON THURSDAY SHOULD BE 10-15 DEGREES COOLER THAN ON TUESDAY. -BLAES && .AVIATION /18Z THURSDAY THROUGH MONDAY/... AS OF 1250 PM THURSDAY... HIGH PRESSURE AND COOL DRY AIRMASS WILL CONTINUE OVER THE REGION THROUGH THE CURRENT TAF PERIOD. WITH THE HIGH CENTER NEAR AND VERY WEAK IF ANY PRES GRADIENT...EXPECT LIGHT WINDS TO CONTINUE DURING THIS TIME. A MID LEVEL SHORT WAVE NOW MOVING ACROSS THE GREAT LAKES WILL MOVE ACROSS CENTRAL AND EASTERN NC TOMORROW MORNING. FORECAST SOUNDINGS SUGGEST SCATTERED TO VERY LOCALLY BKN 6-8K FT CLOUDS GENERALLY FROM RDU EASTWARD BETWEEN 09Z-18Z FRIDAY. IN SHORT...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE 24 HOUR TAF PERIOD. THEREAFTER...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK AND WEEKEND AS HIGH PRESSURE LINGERS OVER THE REGION. && .CLIMATE RDU RECORD HIGH TEMPERATURES MONDAY APRIL 16...89 TUESDAY APRIL 17...91 GSO RECORD HIGH TEMPERATURES MONDAY APRIL 16...88 TUESDAY APRIL 17...90 && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 5 AM TO 8 AM EDT FRIDAY FOR NCZ021>024- 038>040-073>077-083>086-088-089. && SYNOPSIS...PETRO NEAR TERM...PETRO SHORT TERM...PETRO LONG TERM...BLAES AVIATION...PETRO CLIMATE...KRR
Hazardous weather outlook, Apr 12, 10:32 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EDT THU APR 12 2012 NCZ021>028-038>043-073>078-083>086-088-089-131445- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1032 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ007>011-131445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 1032 AM EDT THU APR 12 2012 ...INCREASED FIRE DANGER IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITIES WILL FALL TO BELOW 30 PERCENT THIS AFTERNOON. WINDS WILL BE RATHER LIGHT...MAINLY NORTHWEST AT 10 TO AS MUCH AS 15 MPH...WITH A FEW STRONGER GUSTS. THE REDUCED HUMIDITIES AND MODEST WINDS COMBINED WITH DRY FINE FUELS WILL RESULT IN AN INCREASED FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BLAES
In the hours before
Special weather statement, Apr 12, 10:05 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1005 AM EDT THU APR 12 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-122200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1005 AM EDT THU APR 12 2012 ...ENHANCED FIRE DANGER THIS AFTERNOON... RELATIVE HUMIDITY LEVELS WILL FALL TO BELOW 30 PERCENT THIS AFTERNOON...AND PERHAPS AS LOW AS 25 PERCENT. WINDS WILL BE RATHER LIGHT...MAINLY NORTHWEST AT 10 TO AS MUCH AS 15 MPH...WITH A FEW STRONGER GUSTS. THE REDUCED HUMIDITIES AND MODEST WINDS COMBINED WITH DRY FINE FUELS WILL BE ENOUGH TO MAKE FOR AN INCREASED FIRE DANGER THREAT THIS AFTERNOON. RESIDENTS ARE URGED TO EXERCISE CAUTION HANDLING ANY POTENTIAL IGNITION SOURCE...INCLUDING MACHINERY...CIGARETTES AND MATCHES. BE SURE TO PROPERLY DISCARD ALL SMOKING MATERIALS. ANY DRY GRASSES OR TREE LITTER THAT IGNITES WILL HAVE THE POTENTIAL TO SPREAD QUICKLY. RESIDENTS ARE ADVISED TO CANCEL OR POSTPONE ANY OUTDOOR BURNING TODAY. BLAES
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.